MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501420
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Ptosis (2620); No Code Available (3191)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: saline mentor smooth round spectrum 175cc, catalog number 3501420, serial number (b)(4), lot number 6008041.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a breast augmentation primary with saline mentor smooth round spectrum 175cc and experienced deflation on the right breast implant.The deflation was confirmed by the physical examination by the healthcare professional.As a result, the patient had undergone removal and replacement with mentor breast implant of unknown type on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 06/18/18, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07/05/18, it was reported to mentor that the replacement devices were serial number (b)(4), lot number 7569152 on the left breast implant and with serial number (b)(4), lot number 7569152 on the right breast implant.The patient experienced bilateral breast ptosis.The patient was in a stable condition after surgery.The patient had no complications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07/06/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device returned without fluid.Brown material was observed within the device.No foreign material was observed on the shell surface.Product evaluation team discovered a rent measuring approximately 0.1 cm within a crease on the posterior aspect.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.There is no evidence that the issue is related with manufacturing.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07/14/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device returned without fluid.Brown material was observed within the device.No foreign material was observed on the shell surface.During examination, pe observed creases on both aspects.A rent measuring approximately 0.1 cm within a crease on the posterior aspect.No other anomalies were discovered.The complaint of deflation was confirmed since a rent was found on the device.However, at this point it is not possible to determine the root cause of such damage or the origin of brown material observed.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.Some breast ptosis is a normal component of the mature breast.Augmentation alone, without consideration of the ptosis can produce a less than desirable cosmetic result known as a "rock in sock" deformity or an increased ptotic appearance.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.Because product evaluation team was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7551229
Report Number1645337-2018-03288
Device Sequence Number1813863
Product Code FWM
UDI-Device Identifier00081317001966
UDI-Public00081317001966
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2014
Device Catalogue Number3501420
Device Lot Number6008041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer05/09/2018
05/09/2018
05/09/2018
05/09/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/21/2018
07/09/2018
07/09/2018
07/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR